MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KSAW-6.0-18/38-90-RB-ANL1-HC
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
It was reported the complaint device was used to treat the lesion in proximal part of left superficial femoral artery (sfa).The angle of the iliac bifurcation was severe.The right femoral artery was punctured and ansel sheath was advanced by contralateral approach.However, the sheath would not pass through the aortic bifurcation.Thus, the physician gave up contralateral approach with ansel sheath, and the procedure was completed by ipsilateral approach with another manufacturer's sheath.There were no reported adverse consequences to the patient.It was of the physicians opinion that cause of the event was the severe angle of the bifurcation and calcification in the access route and inflexibility of the artery.Per images of the returned product the sheath tip was stretched.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6572055
Report Number1820334-2017-01113
Device Sequence Number749237
Product Code DYB
UDI-Device Identifier00827002300033
UDI-Public(01)00827002300033(17)190926(10)7303632
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKSAW-6.0-18/38-90-RB-ANL1-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2017
Initial Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1